Librium Withdrawal and Tapering Help

The chemical name for Librium is Chlordiazepoxide, which was discovered accidentally in 1955 by Leo Sternback who was working on a chemical dye and instead found the compound has anti-anxiety and muscle relaxant effects. The animal testing for Librium was performed at the Boston and San Diego Zoos.  Hoffman La Roche Pharmaceuticals who also brought Valium to the market, subsequently marketed Librium. By 1959 over 2,000 physicians prescribed Librium regularly for tens of thousands of patients. 

The half-life of Librium is long-acting (up to 30 hours) but it also contains an active metabolite (desmethyl-diazepam) that lasts up to 200 hours in the body. This long half-life makes it a dangerous choice for the elderly that have poor drug clearance. Delayed clearance also occurs in those over 60 years of age. In 1963 Valium was approved, which was deemed a ‘simplified’ version of Librium.

Studies have shown that Librium, like all Benzodiazepines lead to tolerance that causes a decreased number of benzodiazepine binding site in the mouse forebrain. The Committee on Review of Medicines (the professional network for Scientists) carried out an extensive review of benzodiazepines, including Librium, and found little long-term benefit to benzodiazepines due to the development of tolerance, where the body adapts to the drug and requires higher dosages. This finding was confirmed by the Institute of Medicine (USA); a nonprofit organization that works outside the framework of government to provide evidence-based research and recommendations. It was found that all Benzodiazepines lose their sleep-promoting properties within 3-14 days of continuous use. The use of Benzodiazepines for anxiety also found that tolerance decreased efficacy.

Librium can cause a Benzodiazepine Withdrawal Syndrome, which is an excruciating withdrawal that can interfere with every aspect of life and be life-threatening if the drug is reduced too rapidly. Withdrawal symptoms can occur at standard or low doses and after short-term use of Librium.

Escaping the addiction to Librium or any benzodiazepine takes time. A slow taper is the only way to ensure the GABA receptors can readjust at each reduction level.  Yet too many find the withdrawal symptoms too debilitating, even with a slow titration. This is why our team utilizes slow titration schedules combined with calming all-natural Nutraceuticals to quiet the nervous system and ease Librium Withdrawal Symptoms. Tapering alone just isn’t enough – its critical to regain normal function of the GABA receptors in order to heal.

Over the past 11 years our nonprofit has assisted people in 73 countries to regain their lives. Our low cost program has proven results – let us help you too.

If you'd like our assistance to taper Librium please send our nonprofit a confidential inquiry, telephone tollfree 866.605.2333 or get started on our program today.

How Point of Return can Help You

The Point of Return Program is an in-home tapering program that allows you to gradually lessen the amount of Librium while also implementing the use of all-natural, calming nutraceuticals to ease symptoms.  Librium is dangerous to abruptly or rapidly stop and our program is a proven, viable, low-cost option to continue living your life while tapering.

We are prescription drug experts that specialize in Benzodiazepine withdrawals.

How Our Librium Withdrawal Program Works:

  • Personal experience with Librium withdrawal brings a compassion to our guidance.
  • Specially developed nutraceuticals allow an all-natural approach to help minimize troubling Librium withdrawal symptoms.
  • Interaction items are outlined so additional Librium withdrawal symptoms do not arise.
  • Librium tapering does not have to be frightening. We taper slowly while supporting the nervous system.
  • Escape Librium addiction to and begin regaining your life today.

Included in Your Librium Withdrawal Program

librium withdrawal program

*nutraceuticals are used throughout the taper

Other Withdrawal Programs

Antidepressant Program
For all Antidepressant Medications. More..
Sleeping Pill Program
For Sleeping Pill Medications. More..
Protracted Withdrawal
For those off Medications and feel poorly. More..


Content on this page requires a newer version of Adobe Flash Player.

Get Adobe Flash player


Disclaimer: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...

Librium Withdrawal Symptoms May Include:

anxiety, tension, dizziness, personality changes, depression, light sensitivity, sound sensitivity, anxiety, panic attacks, seizures, fever, headaches, nausea, vomiting, diarrhea, rapid heartbeat, hallucinations, memory issues, insomnia, heart palpitations, irritability, restlessness, confusion, sweating

Librium Side Effects May Include:

fainting, mood changes, shakiness, unsteadiness, trembling, abdominal cramps, chills, convulsions, cough, dark urine, difficulty in speaking, dizzyness, drooling, fever, weakness, tiredness, headach, loss of appetite, balance control issues, lower back pain, muscle trembling, stiffness, nausea, vomiting, pale skin, rash, restlessness, shuffling walk, sleeplessness, soar throat, ulcers, stiffness in limbs, stomach pain, sweating, swelling, unusual bruising, yellow eyes or skin, skin blisters, menstrual changes, loss in sexual ability, light-headedness, drowsiness, vertigo, confusion, dependence, irritablity, aggressive outbursts, inappropriate behaviour, rage, psychosis, hypotension, blurred vision

Other Names for Librium are: (Chlordiazepoxide, Libritabs, Mesural, Multum, Novapam, Risolid, Silibrin, Sonimen, Tropium, Zentran)

Click here for more information on benzodiazepines...

    Withdrawal Brochure:

    Download our brochure to learn more about our tapering programs. MORE...


    Disclaimer: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...


Let us help!




Please enter the words MAKE THIS INQUIRY into the field below. It helps us avoid spam.


*Your information will never be shared,
sold or made available to 3rd parties.


People We've Helped

Thank you all for being a part of my life and my journey.

" I know that as I continue to grow and change, without the drug, I will always have your love and support and you are only an email or phone call away."-Susan L., (Texas) Klonopin

You who are reading this know what that is worth. And indeed it proved to be THE path.

"IAnd indeed, I have been drug free, sleeping beautifully, happy and grateful for two months and at peace in the realization that I have my life back. I attribute this to Point Of Return and the truly devoted people there."
-Catherine K., (Minnesota) Klonopin

Frequently Asked Questions: Answers to commonly asked questions. MORE...